Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 23, 2019, 8:17 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Jan 24, 2019, 2:43 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2019, 8:17 AM CST (14:17 UTC)
- In effect from
- Jan 24, 2019, 2:43 PM CST
- Expired
- Jan 28, 2019, 9:06 AM CST
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.37 ft at Jan 25, 2019, 5:00 PM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
338
WGUS44 KBMX 231417
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
817 AM CST Wed Jan 23 2019
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Selden Lock and Dam Affecting Greene...Hale
and Marengo Counties.
.Forecast rainfall of 1 to 2 inches over the next 24 hours will produce
rises on the Black Warrior River at Selden Lock and Dam...and levels are
expected to rise into flood stage. Any overflow will be confined to low
lying areas. A flood warning has been issued at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-240218-
/O.NEW.KBMX.FL.W.0007.190125T0208Z-190128T1715Z/
/WLDA1.1.ER.190125T0208Z.190126T0600Z.190128T0515Z.NO/
817 AM CST Wed Jan 23 2019
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Black Warrior River At Selden Lock and Dam.
* from Thursday evening to Monday morning...or until the Warning is
cancelled.
* At 7:15 AM Wednesday The stage Was 85.6 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 93.1 feet by Saturday morning. The river will fall
below flood stage by Sunday night.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$12 follow-up statements
728
WGUS84 KBMX 240256
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
856 PM CST Wed Jan 23 2019
...The Flood Warning continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall over the past several hours is expected to produce
rises across the Black Warrior River...the Flood Warning remains in
effect for the Black Warrior River at Seldon Lock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-241456-
/O.EXT.KBMX.FL.W.0007.190124T1831Z-000000T0000Z/
/WLDA1.1.ER.190124T1831Z.190127T1200Z.000000T0000Z.NO/
856 PM CST Wed Jan 23 2019
...Flood Warning extended until further notice...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* from Thursday afternoon until further notice...or until the warning
is cancelled.
* At 8:15 PM Wednesday the stage was 86.1 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 96.0 feet by Sunday morning.
* Impact...At 98.0 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$176
WGUS84 KBMX 241004
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
404 AM CST Thu Jan 24 2019
...The Flood Warning Continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall over the past 24 hours on the Black Warrior River
Basin...and a flood warning remains in effect for the Black Warrior
River At Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-242204-
/O.EXT.KBMX.FL.W.0007.190124T2308Z-190129T1200Z/
/WLDA1.1.ER.190124T2308Z.190127T0000Z.190129T0000Z.NO/
404 AM CST Thu Jan 24 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from this afternoon to Tuesday morning...or until the warning is
cancelled.
* At 3:15 AM Thursday the stage was 86.5 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 94.6 feet by Saturday evening. The river
will fall below flood stage by Monday evening.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$305
WGUS84 KBMX 241516
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
916 AM CST Thu Jan 24 2019
...The flood warning continues for the Locust Fork At Sayre and
for the Black Warrior River at Selden Lock and Dam...
.Heavy rainfall during the past 24 hours continues to produce
rises along the Black Warrior River...and a flood warning remains in
effect for Sayre on the Locust Fork and at Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-250316-
/O.EXT.KBMX.FL.W.0009.190125T0345Z-190125T2007Z/
/SAYA1.1.ER.190125T0345Z.190125T0600Z.190125T0807Z.NO/
916 AM CST Thu Jan 24 2019
The Flood Warning continues for
The Locust Fork At Sayre.
* from this evening to Friday afternoon...or until the Warning is
cancelled.
* AT 8:00 AM Thursday the stage was 20.6 feet.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 25.6 feet by after midnight. The river will fall
below flood stage by Friday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-250316-
/O.EXT.KBMX.FL.W.0007.190124T2043Z-190129T1912Z/
/WLDA1.1.ER.190124T2043Z.190127T0600Z.190129T0712Z.NO/
916 AM CST Thu Jan 24 2019
...Flood Warning extended until Tuesday afternoon...
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from this afternoon to Tuesday afternoon...or until the warning is
cancelled.
* At 8:15 AM Thursday the stage was 87.5 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 95.5 feet by early Sunday morning. The river will fall
below flood stage by early Tuesday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$743
WGUS84 KBMX 250235
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
835 PM CST Thu Jan 24 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
..Heavy rainfall over the past 24 hours is resulting in rises across
the Black Warrior River basin. Continued increases are expected to
bring levels near Seldon Lock and Dam above established flood stage.
The Flood Warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-251434-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190129T0336Z/
/WLDA1.1.ER.190125T0234Z.190127T0000Z.190128T1536Z.NO/
835 PM CST Thu Jan 24 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Monday evening...or until the warning is cancelled.
* At 8:15 PM Thursday the stage was 89.9 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 94.7 feet by Saturday evening. The river will fall
below flood stage by late Monday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$118
WGUS84 KBMX 251044
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
444 AM CST Fri Jan 25 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall from Wednesday over the Black Warrior River
Basin continues to produce rises along the river...and a
flood warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-252244-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T1000Z/
/WLDA1.1.ER.190125T0245Z.190126T1200Z.190127T2200Z.NO/
444 AM CST Fri Jan 25 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At 4:15 AM Friday the stage was 91.3 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.4 feet by
tomorrow early afternoon . The river will fall below flood stage
Sunday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$753
WGUS84 KBMX 251454
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
853 AM CST Fri Jan 25 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Rises continue on the Black Warrior River at the Selden Lock and
Dam...and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-260252-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190127T2240Z/
/WLDA1.1.ER.190125T0245Z.190126T1200Z.190127T1040Z.NO/
853 AM CST Fri Jan 25 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Sunday afternoon...or until the warning is cancelled.
* At 8:15 AM Friday the stage was 92.0 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.9 feet by
Saturday morning. The river will fall below flood stage early
Sunday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$306
WGUS84 KBMX 260232
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
832 PM CST Fri Jan 25 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent heavy rainfall has resulted in rises across the Black Warrior
basin near the Seldon Lock and Dam. Levels are above established
flood stages... the Flood Warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-261432-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T0730Z/
/WLDA1.1.ER.190125T0245Z.190126T1200Z.190127T1930Z.NO/
832 PM CST Fri Jan 25 2019
...Flood Warning extended until late Sunday night...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At 7:15 PM Friday the stage was 93.2 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.8 feet by
tomorrow morning . The river will fall below flood stage early
Sunday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$952
WGUS84 KBMX 261454
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
854 AM CST Sat Jan 26 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Water levels remain in flood stage for the Black Warrior River At
Selden Lock and Dam likely through Monday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-270254-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T2015Z/
/WLDA1.1.ER.190125T0245Z.190126T1800Z.190128T0815Z.NO/
854 AM CST Sat Jan 26 2019
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At 8:15 AM Saturday the stage was 93.9 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.9 feet by this
afternoon. The river will fall below flood stage early Monday
morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$373
WGUS84 KBMX 270217
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
817 PM CST Sat Jan 26 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
While water levels are on a gradual decline, stages remain within
minor flood range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-271416-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T2040Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T0840Z.NO/
817 PM CST Sat Jan 26 2019
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At 7:15 PM Saturday the stage was 93.8 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$455
WGUS84 KBMX 271407
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
807 AM CST Sun Jan 27 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
River levels remain in flood stage for the Black Warrior River At
Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-280207-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T2230Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T1030Z.NO/
807 AM CST Sun Jan 27 2019
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for the Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At 7:15 AM Sunday the stage was 92.5 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$330
WGUS84 KBMX 280340
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
940 PM CST Sun Jan 27 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Water levels continue to steadily fall along the Black Warrior
River, though an early-evening observation on Sunday showed the
Selden Lock and Dam river point remained just inside minor flood
stage. The river is forecast to fall below minor flood stage around
early morning Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-281540-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T1942Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T0742Z.NO/
940 PM CST Sun Jan 27 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At 9:15 PM Sunday the stage was 90.5 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river should fall below minor flood stage early
Monday morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$145
WGUS84 KBMX 281506
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
906 AM CST Mon Jan 28 2019
...The flood warning is cancelled for the Black Warrior River At
Selden Lock and Dam...
River levels have fallen below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This is the last statement for this event.
&&
ALC063-065-091-281536-
/O.CAN.KBMX.FL.W.0007.000000T0000Z-190128T1942Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T0615Z.NO/
906 AM CST Mon Jan 28 2019
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 8:15 AM Monday the stage was 88.7 feet.
* Flood stage is 90 feet.
* Fell below flood stage at 12:15 AM Monday.
* Forecast...The river will continue to fall to 85.6 feet by tomorrow
morning.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:35 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 23, 6:35 AM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 635 AM CST Wed Jan 23 2019 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. Currently, some light showers are across the northwest half of Central Alabama thanks to some overrunning moisture. A warm front is present to the south of the area along the Gulf Coast. There is a large swath of mainly showers back to the west along the front from AR, LA, to TX. A rain shield extends far behind the front as well. Our airmass has some work to do over C AL before we can destabilize today. We have dew points in the 40s across most of the CWA except for lower 50s south of I-85. Off and on rain shower activity will continue across the NW half of the area through this morning ahead of the main line. Latest guidance shows the main activity along the front to approach the AL/MS state line toward midday (17-18z). As we head toward midday in advance of this line, our SW zones will see increasing dew points into the upper 50s to around 60 degrees and some barely negative lifted index values along the front. Also, we do see some marginal MU 0-1km cape values nearing 100j/kg. 0-6km bulk shear values ahead of the front are ~60-65kts along with low level 0-1km bulk shear values in the upper 30s. Better low level shear is closer to the coast. We may have just enough instability and forcing along the front to have a few damaging straight line winds. While I can't rule out a weak isolated tornado in this area, the better chances will be south of us. Thinking isolated straight line wind damage is the main threat. The main time frame would be from around 11 AM to 6 PM. As the front moves into the southeast part of C AL (I-85 corridor and south area), model cape drops off dramatically. A few strong winds can't be ruled out, but will still be keeping a look out along the front just the same. The north half of the CWA will mainly see just rain showers and isolated thunder. With that said, gradient winds ahead of the front will be very gusty. We will be issuing a wind advisory to start at 11z and end stair stepped from west to east as the front moves through. We could still have some gusts behind the front, but values are not expected to be as high behind the front to reach advisory criteria. As the system exits and much colder air moves in, we could see some flurries in the mix. However, the guidance does not show much moisture during the cold air arrival time frame so we are not expecting any accumulations for now. 08 .LONG TERM... Thursday through Wednesday. The cold front has pushed east of our area by early Thursday. High pressure builds in as the much colder air is advected into Central AL. We'll see some clearing skies on Thursday, so we could warm slightly during the day. A deep trough digs in through most of the CONUS Friday through the first half of next week. This will lead to overall colder than normal temps with the NAEFs, GEFS, and ENS all highlighting temps generally in the lower percentiles of climatology for this time of year. Because of this, I've continued to lean more toward raw model blends in temperatures vs. MOS blends. A few impulses move through the larger scale trough with the first being late Thursday night into early Friday morning. Guidance continues to show this as a dry cold front for our area, however forecast soundings in the north and northwestern counties show a shallow saturated layer that could dip to the -5 to -7 degree range for a few hours after midnight Thursday and before sunrise Friday. As this takes place, an upper level impulse swings through, which could provide just enough lift for a few scattered flurries. I do not think this will have any accumulations with it and won't last very long before the atmospheric column dries out. The center of the surface high pressure moves over the Gulf States Friday night into Saturday morning, leading to a mostly dry end of the work-week and start to the weekend. Our next upper level wave slides through late Saturday night into Sunday. This has trended drier and drier with each run of the models for the past 3 days, so confidence has increased that we likely won't see any precip with this weekend system. Guidance suggests another upper level shortwave swings through the Central Plains and develops a surface low on Monday, which then lifts northeastward, stretching a cold front down through the MS River Valley that would slide through Central AL by Tuesday into Wednesday. However, ensembles vary substantially on the evolution of this shortwave and any corresponding cyclogenesis, so I've capped PoPs at around 30% for Tuesday. If models continue to be in general agreement with timing of the PoPs and cold air in subsequent runs, we would begin trending up with these PoPs. 25/Owen && .AVIATION... 12Z TAF Discussion. Regional radar currently shows showers developing along the Gulf Coast inland into our western counties due to isentropic lifting along a warm front displaced to our south. Rain showers will increase throughout the day ahead of a cold front still to our west. At this time only have the mention of VCTS for KMGM/KTOI as the greatest instability resides in this area. Ceilings progressively lower as the front approaches with IFR ceilings by 01-02Z. Gusty conditions are expected for all sites today as the pressure gradient associated with the cold front tightens. Gusts up to 30kts (isolated higher gusts are possible) can be expected. Currently have the highest gusts between 16-18Z and continuing throughout the afternoon and evening. Most of the shower activity dissipates by 06-08Z. 07 && .FIRE WEATHER... Winds will remain gusty for most of today. Widespread rainfall and a few thunderstorms are possible this afternoon as the cold front moves through the area. Cold and drier air will spread into the area behind the front, but RH values remain above critical values. Overall, there are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 32 46 26 39 / 100 100 10 10 0 Anniston 62 33 47 28 40 / 100 100 10 10 0 Birmingham 61 32 47 28 40 / 100 90 0 10 0 Tuscaloosa 62 32 49 28 43 / 100 80 0 10 0 Calera 62 33 48 29 42 / 100 90 0 10 0 Auburn 63 37 49 31 45 / 90 100 10 0 0 Montgomery 66 36 51 31 47 / 100 100 10 10 0 Troy 66 37 51 32 48 / 90 100 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 6 PM CST this evening for the following counties: Autauga...Bibb...Blount...Calhoun...Cherokee... Chilton...Coosa...Dallas...Etowah...Jefferson...Lowndes... Marengo...Perry...Shelby...St. Clair...Talladega. Wind Advisory until 10 PM CST this evening for the following counties: Barbour...Bullock...Chambers...Clay...Cleburne... Elmore...Lee...Macon...Montgomery...Pike...Randolph...Russell... Tallapoosa. Wind Advisory until 2 PM CST this afternoon for the following counties: Fayette...Greene...Hale...Lamar...Marion...Pickens... Sumter...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 23, 4:35 AM CST, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 435 AM CST Wed Jan 23 2019 ALZ011>015-017>050-241345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 435 AM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. There is a marginal risk for severe weather across portions of far southwestern Central Alabama. The main threat will be isolated damaging wind, but a brief tornado cannot be ruled out. This threat will primarily be between 11 am and 6 pm. Winds become gusty across Central AL later this morning through the afternoon hours. Sustained winds of 15-25mph with gusts up to 40mph possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:19 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Jan 23, 8:10 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 55 hr |
| Jan 23, 8:10 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 37 hr |
| Jan 23, 10:57 AM CST | Special Weather Statement | BMX | Marengo | 48 min |
| Jan 23, 1:43 PM CST | Areal Flood Advisory | BMX | Dallas, Hale, Marengo, Perry | 3 hr |
| Jan 23, 3:46 PM CST | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jan 23, 4:33 PM CST | Areal Flood Advisory | BMX | Autauga, Chilton, Clay, Coosa, Dallas, Lowndes and 2 more | 3 hr |
| Jan 23, 4:43 PM CST | River Flood Warning | BMX | Jefferson | 11 hr |
| Jan 23, 4:48 PM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Jan 23, 5:00 PM CST | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair, Shelby and 1 more | 6 hr |
| Jan 23, 5:48 PM CST | Areal Flood Advisory | BMX | Clay, Coosa, Tallapoosa | 3 hr |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.